MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER; CATHETER, CONTINUOUS FLUSH

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER; CATHETER, CONTINUOUS FLUSH
Catalog Number 500-55150
Medical Device Problem Codes Fracture (1260); Device Inoperable (1663); Device Handling Problem (3265)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The catheter (sn: (b)(4)) was returned to ekos on 7/5/2017 for evaluation.The catheter evaluation confirmed the ultrasound core was fractured and the fracture occurred at end of treatment zone next to shaft to treatment zone joint.Examination of the ultrasound core shows indications of a prior kink in the fracture region, and some bending on internal wires.A definitive root cause could not be identified.Ekosonic endovascular device instructions for use states: do not deform or kink the ultrasound core during delivery into the infusion catheter.If the ultrasound core is kinked at any time, do not attempt to use it, as kinking may lead to degraded performance or fracture during use.Review of the manufacturing records indicates that the product was manufactured according to specification following all applicable procedures and the finished device met all acceptance criteria prior to release.
 
Event or Problem Description
A 106cm/50cm ekosonic catheter (sn: (b)(4)) was used to treat a patient with peripheral arterial occlusion in early (b)(6) 2017, exact event date was not provided.After successfully placed infusion catheter (part of the ekosonic catheter) in the patient, the treating physician tried to place ultrasound core ( microsonic device) and the ultrasound core wire fractured inside the infusion catheter.The physician removed the catheter and placed another ekos device with no further issues.The patient was not harmed and lysed completely after new 50cm device was placed in position.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key6710728
Report Number3001627457-2017-00018
Device Sequence Number2013683
Product Code KRA
UDI-Device Identifier00858593006189
UDI-Public00858593006189
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K140151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/12/2020
Device Catalogue Number500-55150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2017
Initial Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1